MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL? SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL? SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64540
Medical Device Problem Codes Defective Device (2588); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the fiber was thoroughly analyzed.The returned fiber identified a break in the fiber cap/tip.Visual inspection of the fiber found that the fiber tip was detached from the body.It is likely that the procedural conditions of the device during use contributed to the fiber tip break.Laser fibers are consumable device and are expected to degrade with use.A fiber tip area could be damaged or kinked during the cutting of the fiber and likely fully broke when energy was applied.A device history record (dhr) review was completed and indicates that the device met all manufacturing specifications, and therefore the failure was unlikely related to manufacturing.A review of the device instructions for use (ifu) was completed and states to carefully inspect the fiber for kinks, punctures, fractures or other damage.If the fiber appears damaged, do not use the device.And also, hold the fiber tip to a non-reflective surface and ensure that a circular green spot appears.If the spot is weak or not visible, do not use and return the device to boston scientific for replacement.Based on the information available, a conclusion code assigned is cause traced to component failure which indicates that an expected or random component failure without any design or manufacturing issue.
 
Event or Problem Description
It was reported that during procedure, the fiber was gradually deteriorated.It was noted that the operator had to cut the end of the fiber twice.The procedure was completed with another of the same device.There were no patient complications.Analysis of the returned device identified that the fiber tip was detached from the fiber body.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter email added.Upon receipt at our quality assurance laboratory, the fiber was thoroughly analyzed.The returned fiber identified a break in the fiber cap/tip.Visual inspection of the fiber found that the fiber tip was detached from the body.It is likely that the procedural conditions of the device during use contributed to the fiber tip break.Laser fibers are consumable device and are expected to degrade with use.A fiber tip area could be damaged or kinked during the cutting of the fiber and likely fully broke when energy was applied.A device history record (dhr) review was completed and indicates that the device met all manufacturing specifications, and therefore the failure was unlikely related to manufacturing.A review of the device instructions for use (ifu) was completed and states to carefully inspect the fiber for kinks, punctures, fractures or other damage.If the fiber appears damaged, do not use the device.And also, hold the fiber tip to a non-reflective surface and ensure that a circular green spot appears.If the spot is weak or not visible, do not use and return the device to boston scientific for replacement.Based on the information available, a conclusion code assigned is cause traced to component failure which indicates that an expected or random component failure without any design or manufacturing issue.

Brand Name
LIGHTTRAIL? SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
farshad fahimi fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23408431
Report Number2124215-2025-76970
Device Sequence Number8890412
Product Code GEX
UDI-Device Identifier08714729939788
UDI-Public(01)08714729939788(17)251130(10)36227766
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberM0068F64540
Device Catalogue NumberM0068F64540
Device Lot Number0036227766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown